Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Oct 22, 2012, 1:35 PM PDT for Del Norte County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2012, 1:35 PM PDT (20:35 UTC)
- Expired
- Oct 22, 2012, 2:00 PM PDT
- In force
- 25 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 120 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605
WWUS86 KEKA 222035
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
135 PM PDT MON OCT 22 2012
CAZ001-003-222100-
DEL NORTE CA-
135 PM PDT MON OCT 22 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 200 PM PDT
AT 129 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF KLAMATH...MOVING NORTHEAST
AT 30 MPH.
SMALL HAIL IS LIKELY WITH THIS STORM ALONG WITH THE POTENTIAL FOR
WIND GUSTS OVER 40 MPH. DARK CLOUDS AHEAD MAY SIGNAL THE POTENTIAL
FOR SMALL HAIL...SO SLOW DOWN AND ENSURE THAT YOUR HEADLIGHTS ARE
ON. SMALL HAIL CAN ACCUMULATE ON ROADWAYS RESULTING IN VERY SLIPPERY
CONDITIONS. IF DRIVING ON A HAIL COVERED ROAD...DO NOT SLAM ON THE
BRAKES. INSTEAD EASE OFF THE GAS PEDAL AND AVOID OVER-CORRECTING.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN DEL NORTE COUNTY...
RURAL CENTRAL DEL NORTE COUNTY...
LAT...LON 4173 12392 4160 12411 4161 12413 4164 12413
4166 12415 4170 12416 4184 12405
TIME...MOT...LOC 2033Z 224DEG 26KT 4165 12412
$$
AADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Oct 22, 3:56 AM PDT, 9 hours 39 minutes earlier.
Area forecast discussion, Oct 22, 3:56 AM PDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
356 AM PDT MON OCT 22 2012
SYNOPSIS...
THE FIRST EXTENDED PERIOD OF COOL AND RAINY WEATHER IS SET TO BEGIN
TONIGHT AS A COLD FRONT PUSHES THROUGH. ALTHOUGH THERE WILL BE SOME
OCCASIONAL BREAKS OF DRIER WEATHER...SHOWERS WILL CONTINUE MUCH OF
THE WEEK ALONG WITH THE FIRST SNOWFALL FOR THE MOUNTAINS.
&&
DISCUSSION...
THE COLD FRONT AND ASSOCIATED MID/UPPER LEVEL TROUGH IS OVER THE
COAST ATTM. BEST COMBINATION OF FORCING AND DYNAMICS STILL APPEARS
TO BE DEVELOPING OVER THE SOUTHERN HALF OF OUR CWA TO RECEIVE THE
HEAVIEST RAIN...ESPECIALLY THE SW FACING TERRAIN OF THE KING RANGE
AND THE YOLLA BOLLY MOUNTAINS.
IN SPITE OF THE DECENT DYNAMICS AND FRONTOGENETIC FORCING THE OVER
ALL AIR MASS IS COOL ENOUGH AND CUT OFF FROM ANY SUBTROPICAL
MOISTURE TAP WITH THAT PART OF THE FLOW AND THE BULK OF THE UPPER
JET DYNAMICS WELL TO OUR SOUTH. THUS THROUGH MONDAY AFTERNOON
RAINFALL AMOUNTS WILL BE MAINLY A HALF INCH TO AN INCH...WITH 1 TO
2 INCHES ACROSS THE OROGRAPHICALLY FAVORED AREAS OF THE SOUTHERN
HALF OF THE CWA. ANOTHER HALF TO AN INCH WILL OCCUR THROUGH
WEDNESDAY AS SHOWERY AND COOL WEATHER CONTINUES.
THE MAIN HAZARDS FOR THE SHORT TERM PERIOD WILL BE HIGHER ELEVATION
SNOW AND ANY SMALL HAIL ASSOCIATED WITH CONVECTIVE SHOWERS OR
ISOLATED THUNDERSTORMS MAINLY OVER THE COASTAL PLAIN BEHIND THE
FRONT THIS MORNING. SNOW LEVELS INITIALLY STARTED OUT AROUND 5000
FEET SUNDAY EVENING. EARLY THIS MORNING RADAR IMAGES INDICATE THAT
SNOW LEVELS ARE ALREADY BEGINNING TO FALL TOWARD 4500 FEET. SNOW
LEVELS WILL CONTINUE TO FALL THROUGH THE DAY TO 4000 FEET OR BELOW BY
LATE THIS AFTERNOON AND TONIGHT AS THE SECONDARY SHORTWAVE ROLLS
THROUGH WITH ANOTHER SURGE OF MOISTURE. THIS WOULD APPEAR TO BE
THE BEST SHOT AT 'IMPACT' SNOWS TO THE HIGHER PASSES ALONG HIGHWAY
36 AND ACROSS MENDOCINO PASS. HENCE THE ADVISORY FOR TRINITY
COUNTY ABOVE 5000 FEET TONIGHT...AND A SEPARATE ADVISORY ABOVE
4000 FEET LATE MONDAY AND MONDAY NIGHT FOR THE REST OF THE
INTERIOR. MKN
LONG TERM...MODELS CONTINUE TO REMAIN OUT OF AGREEMENT BEYOND THU.
MORE OVER, INDIVIDUAL MODELS ARE FLIP FLOPPING FROM DAY TO DAY. AS
SUCH, HAVE CONTINUED WITH THE EARLIER SOLUTION TO THIS PROBLEM AND
KEPT THE BLEND OF THE MODELS OVER NW CALIFORNIA. SO ESSENTIALLY
HAVE KEPT SOME KIND OF MENTIONABLE POPS IN THE FORECAST ACROSS
MUCH OF HUMBOLDT, TRINITY AND DEL NORTE COUNTIES FROM THU THROUGH
NEXT WEEKEND. KEPT POPS MENTIONABLE OR BELOW IN MENDOCINO COUNTY
FOR THE SAME TIME FRAME. MKN
&&
.AVIATION...SHWR ACTIVITY AND THE POSSIBILITY OF TSTMS WILL INCREASE
TODAY AS A COLD AIR MASS AND OPEN CELL CU FIELD EDGES TOWARD THE
COAST. VFR CEILINGS SHOULD CONTINUE TO RULE ACROSS THE REGION
TODAY...BUT WITH PERIODIC MVFR CIGS IN MODERATE/HEAVY SHWRS.
&&
.MARINE...S WINDS GUSTED TO 25-30 KT IN ADVANCE OF A TROUGH
OVERNIGHT. SPEEDS ARE EXPECTED TO DECREASE LATER THIS MORNING AS THE
FRONT WEAKENS. WINDS OUTSIDE 20NM WERE WESTERLY AT 20 KT BEHIND
TROUGH, PER SHIP REPORTS. W AND SW WINDS WILL LIKELY CONTINUE IN
THE OUTER WATERS THROUGH TODAY. CONTINUED WITH THE ADVISORY FOR
S-SE WINDS INSIDE 10NM TIL 6AM, THOUGH SPEEDS NEAR SHORE WERE
TRENDING DOWNWARD. SURFACE LOW PARKED OFFSHORE THE PAC NW COAST WILL
PERSIST THROUGH WED. SPOKES OF ENERGY WILL CLIP THE FORECAST AREA
FROM TIME TO TIME...AND WINDS MAY BRIEFLY GUST TO 25 KT OR SO. SHORT
PERIOD WESTERLY SWELL UNDER 10 FT WILL GOVERN THE SEA STATE THROUGH
MID WEEK.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT TUESDAY ABOVE 5000 FEET
FOR THE CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Oct 22, 4:29 AM PDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 429 AM PDT MON OCT 22 2012 CAZ001-002-231130- REDWOOD COAST-MENDOCINO COAST- 429 AM PDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STORM WILL BRING RAIN SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING. THE RAIN MAY BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SERIES OF STORM SYSTEMS WILL CONTINUE BRING PERIODS OF RAIN THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-076-231130- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 429 AM PDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT ABOVE 4000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SERIES OF STORM SYSTEMS WILL CONTINUE TO BRING PERIODS OF RAIN THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ004-231130- UPPER TRINITY RIVER- 429 AM PDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT 4000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SERIES OF STORM SYSTEMS WILL CONTINUE TO BRING PERIODS OF RAIN THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
In the hours before
Local storm report, Oct 22, 12:52 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1252 PM PDT MON OCT 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HAIL CUTTEN 40.77N 124.14W
10/22/2012 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
1205 PM HAIL 4 W ETTERSBURG 40.12N 124.07W
10/22/2012 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED PEA SIZE HAIL
ACCUMULATING TO ONE HALF INCH IN DEPTH.
&&
STPSpecial weather statement, Oct 22, 1:35 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
135 PM PDT MON OCT 22 2012
CAZ001-003-222100-
DEL NORTE CA-
135 PM PDT MON OCT 22 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 200 PM PDT
AT 129 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF KLAMATH...MOVING NORTHEAST
AT 30 MPH.
SMALL HAIL IS LIKELY WITH THIS STORM ALONG WITH THE POTENTIAL FOR
WIND GUSTS OVER 40 MPH. DARK CLOUDS AHEAD MAY SIGNAL THE POTENTIAL
FOR SMALL HAIL...SO SLOW DOWN AND ENSURE THAT YOUR HEADLIGHTS ARE
ON. SMALL HAIL CAN ACCUMULATE ON ROADWAYS RESULTING IN VERY SLIPPERY
CONDITIONS. IF DRIVING ON A HAIL COVERED ROAD...DO NOT SLAM ON THE
BRAKES. INSTEAD EASE OFF THE GAS PEDAL AND AVOID OVER-CORRECTING.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN DEL NORTE COUNTY...
RURAL CENTRAL DEL NORTE COUNTY...
LAT...LON 4173 12392 4160 12411 4161 12413 4164 12413
4166 12415 4170 12416 4184 12405
TIME...MOT...LOC 2033Z 224DEG 26KT 4165 12412
AADThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 8:58 AM PDT | Winter Weather Advisory | EKA | 20 hr | |
| Oct 22, 4:51 PM PDT | Special Weather Statement | EKA | 24 min |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.